GERD or Coronary heart desease

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

DaveBax
Regular Member


Date Joined Oct 2011
Total Posts : 44
   Posted 11/22/2011 3:39 AM (GMT -6)   
After now being treated for Coronary heart Desease for angina. ( Stents fitted to circumfex coronary artery) I am still having problems with chest and upper abdomen pain. This is worse in the morning and after taeking medication. I was origonally taking lasoprazole but I am now taking Ranitidine twice daily, but my problems persist. The symtoms have become progressively worse since taking the medication for heart problems rather than improve with the rescent angioplasty.I asked my GP for a endoscopy which was cancelled as it was due on the same day as the angioplasty. Unfortunaetly due to complications with the angioplasty the endoscopy has been delayed for 3 months. Sometimes the pain is really bad and as I have had recent problems with coronary heart desease is very worrying. I have had my heart checked several times for RCG and  bloods and each time this shows all is ok with my heart. Surely it is now time to look at other possibilites such as GERD rather than my heart. This is all very frustrating. best regards Casper

Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 5004
   Posted 11/22/2011 7:20 AM (GMT -6)   
Hi DB, welcome to the forum.

I'm one of those people who get heart problems from my esophagus, stomach and even my colon. Once it caused a coronary artery to spasm so bad I had a heart attack, got a stent. Twice I have been to the ER when an abscess in my colon triggered refractory tachycardia. a year later the second artery, that was just ballooned, not stented, needed a stent.

I didn't tolerate ANY of the heart meds they tried to give me after the heart attack. Not everyone does! Look to your medication as a possible problem. You might tolerate something in a different class better. I can take a 1/2 of the smallest beta blocker. Some of the meds triggered my GERD.

I have specific foods and meds that are my GERD triggers, often also trigger arrhythmias. It's called linked angina or cardio-esophageal reflex. There are lots of research papers online to read. My food and med triggers nearly all contain sulfite (SO3). Other people have different chemical triggers, but this one is fairly common. My heart attack was brought on by eating a bowl of cereal with dried fruit in it.

You can google lots of these words, also do searches with keywords in the search box at the top of the page here on the forum.

Best wishes.
Alcie
 
 

DaveBax
Regular Member


Date Joined Oct 2011
Total Posts : 44
   Posted 11/22/2011 9:06 AM (GMT -6)   
Alcie have you also had a endoscopy to diagnose your GERD ?
I am begining to think there is something going on with the meds, I have had the ones for protecting my stomach changed twice. Ever since I had the initial problems I have been worse since put on the medications including beta blockers ( bisoprolol hemifumarate)
I have an appointment to see the doctor tomorrow , hopefully he can help out somehow.
Best regards Davebaxt

Post Edited (DaveBax) : 11/22/2011 8:15:09 AM (GMT-7)

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, June 23, 2018 4:33 AM (GMT -6)
There are a total of 2,974,453 posts in 326,177 threads.
View Active Threads


Who's Online
This forum has 161281 registered members. Please welcome our newest member, Paw Paw.
262 Guest(s), 3 Registered Member(s) are currently online.  Details
Buxx99, TSGlassman, Kippette